Help with Abit KX7-333R and VisionTek Geforce4 TI4600 problems

marsrunner

Junior Member
May 31, 2002
7
0
0
Hi all. I was hoping someone could me out with a problem I'm having with a new system I put together.
Here's the specs:

Motherboard: Abit KX7-333R
Processor: AMD Athlon XP 2100+
Memory: 2x512MB CMX512-2700C2 PC2700 DDR RAM
Videocard: VisionTek Geforce4 TI4600
Soundcard: Turtle Beach Santa Cruz
NIC: 3COM 905CX-TXNM
Hard Drive: Western Digital WD1200JB 120GB
Power Supply: Enermax EG465AX-VE (W)FMA 431W

That should be all the relevant stuff. Anyway, the computer boots up fine, and was able to do a clean install of Windows XP Home. As soon as Windows was done installing, I installed the VIA 4-in-1 Drivers v4.38 (the latest from the VIA website) and the Detonator 4 v28.32 (latest from the Nvidia website). What happens is this...there are corrupted graphics on the screen at any resolution (I started at 800x600 and worked up to 1280x960) at a refresh rate of 85Hz. These appear as random pixels when a windows is minimized, and appear where the window was. Also noticed corruptions everywhere in Windows to varying degrees. I tried bumping down the refresh rate all the way to 60Hz, but it never made any difference. I installed 3dMark 2001 SE, and the test completed all the way through (with a final score of 9655) but when I was watching it, there were random black blocks scattered throughout the screen. I installed Medal of Honor: Allied Assault, and the game started okay, but whenever I tried to start a new game or change the resolution, it would bomb out and give me the BSOD. I've tried everything I can think of (different video drivers, both new and old, different 4-in-1s, old and beta, setting AGP to 2x instead of 4x, set the motherboard to defaults, removing all the cards except the video card) but nothing works. Put in my old Annihilator Pro and it worked fine (if slow). Put the TI4600 in my roommates computer, same problem. I would think its the card, but we both have VIA chipsets, so I don't know if that might be the problem.

Well, thanks for reading this too long post and thanks for any help anyone can give me.
 

ASK THE COMMUNITY